Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 19, NWS Quad Cities, IA

July 11, 2015Hancock County, McDonough County, Illinois; Lee County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 11, 2015, 5:33 PM CDT for Hancock County, McDonough County, Illinois; Lee County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2015, 5:33 PM CDT (22:33 UTC)
Expired
Jul 11, 2015, 11:30 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Lee County, IA, Hancock County, IL, McDonough County, IL

The radar

The Quad Cities radar (KDVN), 148 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:00 PM CDTFLASH FLOOD4 Se Nauvoo, ILHIGHWAY 96 CLOSED DUE TO FLASH FLOODING.
Jul 11, 7:45 PM CDTFLASH FLOOD5 Ene Plymouth, ILROADS BETWEEN PLYMOUTH AND INDUSTRY WERE FLOODED 6 TO 12 INCHES DEEP IN SEVERAL PLACES. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WGUS53 KDVN 112233
FFWDVN
ILC067-109-IAC111-120430-
/O.NEW.KDVN.FF.W.0019.150711T2233Z-150712T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
533 PM CDT SAT JUL 11 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  WESTERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTH CENTRAL LEE COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 1130 PM CDT
            
* AT 532 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MACOMB...KEOKUK...CARTHAGE...NAUVOO...HAMILTON...WARSAW...
  COLCHESTER...LA HARPE...MONTROSE...BLANDINSVILLE...AUGUSTA...
  FERRIS...TENNESSEE...SCIOTA...COLMAR...COLUSA...ADRIAN...FANDON...
  BURNSIDE AND WESTERN ILLINOIS UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4029 9149 4038 9142 4038 9144 4037 9146
      4039 9147 4058 9141 4059 9072 4028 9067
      4028 9091 4023 9091

$$

NICHOLS
2 follow-up statements
851 
WGUS73 KDVN 120047
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
747 PM CDT SAT JUL 11 2015

ILC067-109-IAC111-120430-
/O.CON.KDVN.FF.W.0019.000000T0000Z-150712T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK IL-MCDONOUGH IL-LEE IA-
747 PM CDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
HANCOCK...WESTERN MCDONOUGH AND SOUTH CENTRAL LEE COUNTIES...

AT 744 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING HAS ALREADY BEEN REPORTED IN HANCOCK COUNTY. 
THUNDERSTORMS WERE REPEATING ACROSS THE AREA AND EXTENDED BACK TO 
THE WEST ACROSS EXTREME NORTHEAST MISSOURI. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4029 9149 4038 9142 4038 9144 4037 9146
      4039 9147 4058 9141 4059 9072 4028 9067
      4028 9091 4023 9091

$$

HAASE
512 
WGUS73 KDVN 120423
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 PM CDT SAT JUL 11 2015

IAC111-ILC067-109-120432-
/O.EXP.KDVN.FF.W.0019.000000T0000Z-150712T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK IL-MCDONOUGH IL-LEE IA-
1123 PM CDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING FOR HANCOCK...WESTERN MCDONOUGH AND SOUTH
CENTRAL LEE COUNTIES WILL EXPIRE AT 1130 PM CDT...

SIGNIFICANT RAINS HAVE ENDED FLOOD WATERS HAVE RECEDED...AND ARE NO 
LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE 
CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 4029 9149 4038 9142 4038 9144 4037 9146
      4039 9147 4058 9141 4059 9072 4028 9067
      4028 9091 4023 9091

$$

NICHOLS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:21 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 11, 3:21 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT SAT JUL 11 2015

.SYNOPSIS...
ISSUED AT 308 PM CDT SAT JUL 11 2015

THE HEAVY RAIN PRODUCING MCS HAS NOW SHIFTING EAST OF THE CWA...WITH
A TAILING MCV LOCATED NEAR THE QUAD CITIES...WHICH IS ALSO PRODUCING
HEAVY RAIN THROUGH WARM RAIN PROCESSES OVER SCOTT COUNTY IOWA. THE
CWA REMAINS MOSTLY CLOUDY AND COOL...WITH UPPER 60S TO LOWER 80S
FOUND OVER THE AREA. A OUTFLOW BOUNDARY ENHANCED FRONT IS FOUND OVER
NORTHERN MISSOURI INTO FAR SOUTHERN IOWA. WITH CONVERGENCE STRONG
ALONG THIS BOUNDARY....WE ARE WATCHING FOR ADDITIONAL STRONG
CONVECTIVE CELLS TO DEVELOP AND TRAIN ALONG IT THIS AFTERNOON. FOR
THIS THREAT ON TOP OF EXCEPTIONALLY WET/SATURATED SOIL...A FLASH
FLOOD WATCH HAS ALREADY BEEN ISSUED.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 308 PM CDT SAT JUL 11 2015

THE COMMON THEME OF HEAT ADVISORIES BORDERING FLASH FLOOD WATCHES IS
AGAIN BEARING OUT TODAY. THE MCS THAT BROUGHT AN INITIAL ROUND OF
FLASH FLOODING HAS MOVED EAST...BUT THE CLOUDS BEHIND IT AND
NORTHEAST WINDS HAVE ARE LIKELY TO ASSIST CONVERGENCE FOR NEW ROBUST
STORMS...ESPECIALLY OVER THE SOUTHERN 1/2 OF THE CWA THIS AFTERNOON
AND THIS EVENING. LLJ WITH 2000 TO 4000 J/KG MUCAPE WILL CRASH INTO
THIS ENHANCED BOUNDARY THIS EVENING...AND DESPITE A SYNOPTIC TRIGGER
OF SIGNIFICANCE...IT IS LIKELY TO RESULT IN A CLUSTER OF STRONG
HEAVY RAIN PRODUCING STORMS. FLASH FLOOD GUIDANCE VALUES EARLIER
TODAY...BEFORE THE SIGNIFICANT RAINS OF 1 TO 4 INCHES...WERE ON THE
ORDER OF 1.5 TO 2 INCHES...AND NEW STORMS WILL LIKELY PRODUCE VALUES
OF THAT EASILY. NEVER MIND THE FACT THAT RAIN SINCE THAT GUIDANCE
CAME OUT HAVE RELATIVELY LOWERED THOSE VALUES.   WHILE IT WILL BE
HARD TO CONFIDENTLY NAIL DOWN THE AREA...THE SOUTH 1/2 IS MOST AT
RISK SINCE CONVERGENCE IS HIGHEST THERE. IF CAPPING CAN HOLD...AND
IT LIKELY WILL NOT...A MORE NORTHERLY POSITION OF ELEVATED STORMS IS
POSSIBLE....AND HAVE KEPT SOME SLIGHT CHANCE POPS IN MY NORTH FOR
THAT POTENTIAL.

SUNDAY...THE HEAT IS ON.  A HEADLINE WORTHY HEAT EVENT IS CERTAINLY
POSSIBLE WITH HEAT INDEX READINGS OF 95 TO 105 FORECAST BY OUR
OFFICE MODEL BLEND. THAT WILL BE HANDLED AFTER THE SHORTER TERM
THREAT OF FLASH FLOODING HAS SUBSIDED. I MAINTAINED A LOW THREAT FOR
STORMS EARLY IN THE DAY...BUT IT APPEARS SUNDAY WILL BE DRY...AND
HOT.
ERVIN

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 308 PM CDT SAT JUL 11 2015

SUNDAY EVENING AND NIGHT...GREATEST CONCERN DURING THIS PERIOD IS
FOR SEVERE THUNDERSTORMS IN THE FORM OF AN MCS OR DERECHO MOVING
FROM NW TO SE ACROSS THE FORECAST AREA LATE SUNDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED FLASH FLOODING.
SPC HAS A SLIGHT RISK FOR SEVERE STORMS OVER THE ENTIRE DVN CWA
WITH THE EXCEPTION OF THE FAR SOUTHWEST....OR SOUTH AND WEST OF A
KEOSAUQUA-TO-KEOKUK LINE. ALTHOUGH AN ENHANCED RISK DOES JUST
TOUCHE NORTHERN SECTIONS OF BUCHANAN...DELAWARE...AND DUBUQUE
COUNTIES AND FURTHER EXPANSION OF THIS ZONE IS STILL POSSIBLE.

HAVE 60-70 POPS OVER NORTHEAST TWO-THIRDS OF THE FORECAST AREA
OVERNIGHT WHEN SOUTHWESTERLY NOCTURNAL LOW-LEVEL JET IS FORECAST TO
INCREASE AND HELP DRIVE STORM DEVELOPMENT TO THE ESE FROM SOUTHERN
MINNESOTA/FAR NORTHERN IOWA/WESTERN WISCONSIN.

EVEN THOUGH IT WILL BE OVERNIGHT...THE ATMOSPHERE WILL LIKELY BE
PRIMED TO PROMOTE SEVERE THUNDERSTORM GROWTH AND MAINTENANCE.
THERE ARE SEVERAL NOTEWORTHY PARAMETERS INCLUDING...MUCAPE OF 3000
J/KG OR HIGHER...DCAPE OF 1000 TO 1500 J/KG...0-6 KM BULK SHEAR
OF 40-45 KTS...ALL OF WHICH POINT AT UPSCALE CONVECTIVE GROWTH AND
COLD POOL MAINTENANCE. ALSO...FORWARD PROPAGATING CORFIDI VECTORS
PUSH THE CONVECTION SOUTHEASTWARD TOWARD THE DVN CWA.

MONDAY...MID-LEVEL FLOW WILL GRADUALLY VEER FROM WESTERLY TO
NORTHWESTERLY BY MON NIGHT. HOWEVER...HOT TEMPERATURES ARE
FORECAST DURING THE DAY IN ADVANCE OF A SHORTWAVE TROUGH
APPROACHING FROM THE NW. FORECAST SOUNDINGS HAVE BL MIXING UP TO
AROUND 850MB WHERE TEMPS WILL BE VERY WARM...IN THE MID 20S C.
FORECAST HIGHS FROM THE UPPER 80S TO MID 90S COMBINED WITH SFC
DEWPOINTS IN THE LOWER TO UPPER 70S WOULD YIELD HEAT INDEX VALUES
BETWEEN 100 TO 110 F...WHICH WOULD BE THE HIGHEST VALUES OF THE
SEASON THUS FAR. HEAT ADVISORIES OR WARNINGS MAY BE NECESSARY FOR
PARTS OF THE AREA...POSSIBLY ON TUE AS WELL.

BY THE AFTN/EVENING...ANOTHER ROUND OF SEVERE STORMS IS
POSSIBLE...LOW-LEVEL CONVERGENCE FOCUSED ON REMNANT OUTFLOW
BOUNDARIES COULD SET OFF SCATTERED STORM DEVELOPMENT IN AN
ENVIRONMENT THAT IS CHARACTERIZED BY EXTREME CONDITIONAL
INSTABILITY...POSSIBLY IN EXCESS OF 4000 TO 5000 J/KG OF MUCAPE
WITH SUFFICIENT 0-6KM BULK SHEAR OF 40 KTS OR GREATER. IN FACT
SPC HAS MUCH OF THE FORECAST AREA EITHER UNDER A SLIGHT RISK OR AN
ENHANCED RISK FOR SEVERE STORMS. WHAT WILL BE DIFFERENT ON MONDAY
COMPARED TO SUNDAY NIGHT IS THAT THE STORMS ARE MORE LIKELY TO
INITIATE IN OUR AREA...MEANING THE RISK FOR SUPERCELLS AND WHAT
COMES WITH THEM...LARGE HAIL AND POSSIBLY ISOLATED TORNADOES...IS
HIGHER ON MONDAY.

TUESDAY THROUGH THURSDAY...SFC TEMPS ARE FORECAST TO TREND DOWN
THROUGH THIS PERIOD ALTHOUGH HIGHS IN THE MID 80S TO LOWER 90S ARE
STILL LIKELY ON TUESDAY. SOME MUCH NEEDED RELIEF IN THE FORM OF
LOWER TO MIDDLE 80S IS FORECAST FOR WED AND THU...ALONG WITH
SLIGHTLY LOWER DEWPOINTS.

PRECIP IS A DIFFERENT STORY SINCE QUASI-STATIONARY BOUNDARY WILL
PROBABLY NEVER COMPLETELY EXIT OUT OF THE DVN CWA. THE LOWEST
CHANCES FOR SHOWERS AND STORMS IS ON WED WITH 20 POPS IN THE
FORECAST. A NEW SHORTWAVE EMERGING FROM THE PLAINS ON THU IS THE
CAUSE FOR THE INCREASE IN POPS TO 30-40 PERCENT.

FRIDAY...SOUTHWESTERLY RETURN FLOW LOOKS TO BRING THE VERY WARM TO
HOT AND MUGGY AIR BACK INTO EASTERN IOWA/WESTERN ILLINOIS WITH TEMPS
IN THE MID 80S TO NEAR 90 F. ONLY HAVE SLIGHT CHANCES FOR SHOWERS
AND STORMS AT THE MOMENT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1218 PM CDT SAT JUL 11 2015

THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE FORECAST PERIOD AS
AS WARM FRONT HANGS UP OVER EASTERN IOWA. WIDESPREAD RAIN AND
THUNDERSTORMS...WITH IFR TO MVFR CIGS AND VISIBILITIES WILL EXIT
THE REGION EARLY THIS AFTERNOON. THIS WILL IMPROVE MOST SITES TO
VFR FOR THE REST OF THE AFTERNOON AND EVENING...BUT WITH THE SET
UP FAVORING STORMS...ALL FLIGHTS WILL NEED TO CLOSELY MONITOR
RADAR TRENDS...AND TAF UPDATES. ANOTHER WIDESPREAD ROUND OF STORMS
APPEARS LIKELY OVERNIGHT...WITH HEAVY RAIN AND LOWER CIGS.
ERVIN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR CEDAR-DES MOINES-
     HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-
     SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR HANCOCK-HENDERSON-
     HENRY IL-MCDONOUGH-MERCER-ROCK ISLAND-WARREN.

MO...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR CLARK-SCOTLAND.

&&

SYNOPSIS...ERVIN
SHORT TERM...ERVIN
LONG TERM...UTTECH
AVIATION...ERVIN
Hazardous weather outlook, Jul 11, 4:40 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT SAT JUL 11 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
440 AM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE AREA.
THERE IS A LOW RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING.
IF SEVERE STORMS WOULD DEVELOP...THE PRIMARY THREAT WOULD BE
DAMAGING WINDS.

A BIGGER CONCERN FOR TONIGHT IS THE POTENTIAL FOR HEAVY RAINFALL.
ALTHOUGH NOT CERTAIN...THE POSSIBILITY DOES EXIST FOR STORMS TO
DEVELOP AND MOVE OVER THE SAME AREAS. IF THIS SCENARIO OCCURS...
RAINFALL AMOUNTS COULD BE EXCESSIVE AND POTENTIALLY RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEAKENING THUNDERSTORMS EARLY SUNDAY COULD REIGNITE SUNDAY
EVENING PROVIDING A LOCALIZED THREAT OF LARGE HAIL...DAMAGING
WINDS AND HEAVY RAIN. A MORE SIGNIFICANT THREAT IS POSSIBLE DURING
THE OVERNIGHT HOURS INTO MONDAY WHEN STORMS NORTHWEST OF THE AREA
COULD COALESCE INTO A LINE CAPABLE OF PRODUCING DAMAGING WINDS
AND HEAVY RAIN. THESE STORMS WILL CONTINUE EARLY MONDAY...THEN A
SIMILAR PATTERN IS POSSIBLE WITH SEVERE STORMS REIGNITING MONDAY
AFTERNOON OR EVENING.

ALL OF THIS ACTIVITY WILL OCCUR IN PROXIMITY TO A WARM FRONT...
THUS THE ULTIMATE LOCATION OF THAT BOUNDARY WILL INDICATE THE AREA
OF HIGHEST RISK. AT THIS POINT THAT AREA APPEARS TO BE GENERALLY
NORTHEAST OF A LINE FROM WATERLOO TO BURLINGTON IOWA.

IN ADDITION TO THE THUNDERSTORMS...HEAT INDEX VALUES MAINLY SOUTH
AND WEST OF THE QUAD CITIES ON SUNDAY AND MONDAY AFTERNOONS COULD
REACH OR EXCEED 100 DEGREES.  THIS WOULD BE THE FIRST EXTREME HEAT
EPISODE OF THE SEASON...SO IMPACTS DUE TO HEAT STRESS TO PEOPLE
WORKING OR RECREATING OUTDOORS COULD BE SIGNIFICANT IF CAUTION IS
NOT EXERCISED.

WHILE THUNDERSTORMS CANNOT BE RULED OUT TUESDAY AND WEDNESDAY...A
MORE SIGNIFICANT THREAT OF THUNDERSTORMS IS FORECAST THURSDAY WITH
BOTH LOCALLY HEAVY RAIN AND SEVERE WEATHER POSSIBLE. AT THIS POINT
IT IS TOO EARLY TO PIN DOWN ANY DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RAINFALL
REPORTS OVER AN INCH WILL BE APPRECIATED.

08/WOLF

In the hours before

Local storm report, Jul 11, 4:32 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       BURLINGTON REGIONAL AIR 40.78N 91.13W
07/11/2015  M2.47 INCH       DES MOINES         IA   ASOS

            DAILY RAINFALL TOTAL. RAIN ALL FELL IN 8 HOURS BETWEEN 5
            AM AND 1 PM.

0400 PM     HEAVY RAIN       DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/11/2015  M1.69 INCH       SCOTT              IA   ASOS

            DAILY RAINFALL TOTAL. RAIN ALL FELL IN 9 HOURS BETWEEN 7
            AM AND 4 PM.

&&
Local storm report, Jul 11, 4:40 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       DAVENPORT MUNICIPAL AIR 41.62N 90.58W
07/11/2015  M1.69 INCH       SCOTT              IA   ASOS

            DAILY RAINFALL TOTAL. RAIN ALL FELL IN 9 HOURS BETWEEN 7
            AM AND 4 PM.

0400 PM     HEAVY RAIN       BURLINGTON REGIONAL AIR 40.78N 91.13W
07/11/2015  M2.47 INCH       DES MOINES         IA   ASOS

            DAILY RAINFALL TOTAL. RAIN ALL FELL IN 8 HOURS BETWEEN 5
            AM AND 1 PM.

0315 PM     HEAVY RAIN       3 SSE MEDIAPOLIS        40.97N 91.15W
07/11/2015  E2.62 INCH       DES MOINES         IA   TRAINED SPOTTER

            5 HOUR RAINFALL TOTAL BETWEEN 2.50 AND 2.74 INCHES.

0315 PM     HEAVY RAIN       1 W BETTENDORF          41.56N 90.49W
07/11/2015  M1.08 INCH       SCOTT              IA   TRAINED SPOTTER

            TOTAL SINCE 715 AM.

0305 PM     HEAVY RAIN       MONTROSE                40.53N 91.42W
07/11/2015  M1.63 INCH       LEE                IA   EMERGENCY MNGR

            RAINFALL FROM LAST NIGHT THROUGH NOON TODAY.

0230 PM     HEAVY RAIN       2 W COPPOCK             41.16N 91.76W
07/11/2015  M1.50 INCH       JEFFERSON          IA   TRAINED SPOTTER

            1.5 INCHES MEASURED STORM TOTAL FOR JULY 11 MORNING
            EVENT.

0220 PM     HEAVY RAIN       SE MOUNT UNION          41.06N 91.39W
07/11/2015  U0.00 INCH       HENRY              IA   TRAINED SPOTTER

            SPOTTER REPORTS UNOFFICIAL RAINFALL TOTAL OF 5.25 INCHES
            WITH A SMALL TUBE GAGE. ANKLE DEEP FLOODING IN BACK
            YARDS. DITCHES FULL. EARLIER ABOUT 3 INCHES OF WATER WAS
            COVERING STREETS IN TOWN. THERE WAS HEAVY RAIN NONSTOP
            FOR ABOUT AN HOUR. WATER POURING OUT OF FIELDS.

0100 PM     HEAVY RAIN       1 NE FORT MADISON       40.64N 91.33W
07/11/2015  M1.70 INCH       LEE                IA   TRAINED SPOTTER

            RAINFALL THIS MORNING INTO THE EARLY AFTERNOON.

1245 PM     HEAVY RAIN       6 WNW BURLINGTON        40.85N 91.22W
07/11/2015  M3.50 INCH       DES MOINES         IA   TRAINED SPOTTER

            7 HOUR TOTAL. 3.5 INCHES 545 AM TO 1245 PM.

1230 PM     HEAVY RAIN       2 SW NEW LONDON         40.91N 91.43W
07/11/2015  M2.74 INCH       HENRY              IA   COCORAHS

            TOTAL SINCE 547 AM. FROM 547 AM UNTIL 700 AM 0.72 INCHES
            OF RAIN FELL. FROM 7 AM UNTIL 1230 PM 2.02 INCHES FELL.

1228 PM     HEAVY RAIN       1 ESE NEW LONDON        40.92N 91.39W
07/11/2015  M2.61 INCH       HENRY              IA   COCORAHS

            RAINFALL WITH MORNING STORMS...IN THE PAST 9 HOURS.

1155 AM     FLASH FLOOD      BURLINGTON              40.81N 91.12W
07/11/2015                   DES MOINES         IA   TRAINED SPOTTER

            WATER OVER NUMEROUS ROADS OVER 6 INCHES DEEP...SOME
            FLOWING IN LOCATIONS. AT LEAST ONE VEHICLE STALLED IN
            FLOOD WATER IN THE MIDDLE OF ROAD.

1148 AM     FLASH FLOOD      MOUNT PLEASANT          40.96N 91.55W
07/11/2015                   HENRY              IA   LAW ENFORCEMENT

            SEVERAL LOCATIONS IN TOWN WHERE ROADS ARE BEING
            BARRICADED AND CLOSED DUE TO DEEP WATER OVER THEM

&&
Special weather statement, Jul 11, 4:42 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CDT SAT JUL 11 2015

ILC067-IAC111-112230-
HANCOCK-LEE-
442 PM CDT SAT JUL 11 2015

...A STRONG THUNDERSTORM WILL AFFECT ...

AT 442 PM CDT...A STRONG THUNDERSTORM WAS NEAR NAUVOO...MOVING
SOUTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT MADISON...KEOKUK...CARTHAGE...NAUVOO...HAMILTON...LA HARPE...
DALLAS CITY...MONTROSE...AUGUSTA...FERRIS...NIOTA...COLUSA...
ADRIAN...DISCO...BURNSIDE...PLYMOUTH...DENVER...FOUNTAIN GREEN...
ELVASTON AND PONTOOSUC.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4049 9155 4068 9136 4065 9116 4064 9118
      4064 9105 4062 9092 4020 9091 4019 9092
TIME...MOT...LOC 2142Z 301DEG 44KT 4050 9130

ERVIN
Special weather statement, Jul 11, 4:43 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
443 PM CDT SAT JUL 11 2015

ILC067-IAC111-112230-
HANCOCK-LEE-
443 PM CDT SAT JUL 11 2015

...A STRONG THUNDERSTORM WILL AFFECT LEE AND HANCOCK COUNTIES ...

AT 442 PM CDT...A STRONG THUNDERSTORM WAS NEAR NAUVOO...MOVING
SOUTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT MADISON...KEOKUK...CARTHAGE...NAUVOO...HAMILTON...LA HARPE...
DALLAS CITY...MONTROSE...AUGUSTA...FERRIS...NIOTA...COLUSA...
ADRIAN...DISCO...BURNSIDE...PLYMOUTH...DENVER...FOUNTAIN GREEN...
ELVASTON AND PONTOOSUC.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4049 9155 4068 9136 4065 9116 4064 9118
      4064 9105 4062 9092 4020 9091 4019 9092
TIME...MOT...LOC 2142Z 301DEG 44KT 4050 9130

ERVIN
Local storm report, Jul 11, 5:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND GST     SE CARTHAGE             40.41N 91.13W
07/11/2015  E50 MPH          HANCOCK            IL   TRAINED SPOTTER

            ESTIMATED 40 TO 50 MPH. HAIL UP TO HALF INCH.

&&

BILLN
Local storm report, Jul 11, 5:28 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     S NAUVOO                40.55N 91.38W
07/11/2015                   HANCOCK            IL   EMERGENCY MNGR

            ISOLATED TREES DOWN IN TOWN AND ALSO 4 TO 5 MILES SOUTH
            OF TOWN.

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:28 PM CDTSpecial Weather StatementDVNHancock32 min
Jul 11, 12:40 PM CDTSpecial Weather StatementDVNMcDonough65 min
Jul 11, 2:15 PM CDTFlash Flood WatchDVNHancock, Henderson, Henry, McDonough, Mercer, Rock Island and 1 more11 hr
Jul 11, 4:42 PM CDTSpecial Weather StatementDVNHancock48 min
Jul 11, 4:43 PM CDTSpecial Weather StatementDVNHancock47 min
Jul 11, 4:47 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough58 min
Jul 11, 11:24 AM CDTFlash Flood WarningDVNDes Moines, Henry, Lee6 hr
Jul 11, 2:36 PM CDTRiver Flood WarningDVNLee4 days
Jul 11, 4:42 PM CDTRiver Flood WarningDVNDes Moines, Henry, Lee66 hr

Nearby

Flash Flood Warnings in Illinois, 2015Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.